View Full Version : Hello out there to all you wonderful people!
Just wanted to say a quick hello. I posted last on July 17th titled "Bad Day" and I got replies that instantly raised my emotional state. I wanted to thank you for that.
I had not gotten back online as I was out of town for a bit and then once home the joints in my fingers decided to get angry (get swollen) and not cooperate when I wanted to type.
Still have swollen joints, but more bearable now. Trying to schedule an appointment with my rheum, I think I need a med change. Am on Humira and Methotrexate, and trying to avoid prednisone.
Please let me know any thoughts you guys might have.
Take care for now.
07-29-2008, 10:00 AM
I am sorry to hear that you are having such problems with your fingers. I am wondering if you were diagnosed with Lupus. I am wondering if so why you are not taking Plaquenil. I have had SLE, Lupus for many many years and I have been on Plaquenil since 1994. I find that this drug along with NSAID's helps a lot with the swelling and pain in the joints. I am not taking Methotrexate, but I am taking Imuran. I hope that you get to feeling better.
07-29-2008, 10:56 AM
Hi Mela -
I know alot of people try to avoid prednisone, but it really is a great med to get any flare under control...I was tried on a couple of tapers at first, but everytime the med would decrease, I would flare back up again. They decided to keep me on 20mg. daily, and I was 95% better within a couple of days. That was two months ago, and I havent had many problems with the prednisone.
Maybe you could try just a taper to start...like 60mg for a couple of days, then 50, then 40 and so on. Sometimes this is just enough to get that flare under control, and let the methotrexate continue its job. Im also curious as to why your not on plaquenil. It is considered the safest of all the lupus meds out there, and is pretty good at keeping flares at bay..You could ask your doc for this as well, but keep in mind that it takes a few months to really get into your system...
Let us know how you make out!
Thanks Kathy and Laurid,
Yes, I have been diagnosed with lupus. The first med ever given to me was plaquenil but after two years it seemed to stop working. I wonder if it is a common thing for meds to work and then to stop working...does your body just get use to them? When things are at their worst I do prednisone tapers and those always help.
Good idea Laurid, I think I will try a prednisone taper just to get this awful joint flare under control. Like you when my flares are at their worst, tapers would not be enough, I would have to get on 20mg and stay there for a month or two.
I'll let you guys know how is goes. Mela
07-29-2008, 11:15 AM
I understand your concerns about steroids. I feel the same, the side effects of today and years to come. A few weeks ago I was on a taper pack of Medrol and my joints thanked me...I was on it due to spine inflammation, but it didn't help the back but my fingers, wrists..ooolala... IT was a 30mg taper pack down to 5mg....and I felt it immediately..the second day.
My pain finger joint and wrist pain to me and the puff is my norm. Plaquenil took most of my pain and swelling away but never all over it, nor with NSAIDs. Actually prescription NSAIDs swell me right up. I don't do those. Just mind fogging narcotics took the pain away. Now, I do those far and few...
The relief of the steroids that it brought is so tempting to request a daily dose...but I am still weighing it. Do or not....
If you feel you are in the midst of a flare, like the others mention, do consider a taper pack to get you past this hurdle. Sometimes the relief outweighs the side effects.
Everyone's norm is different..maybe the doc can come up with a different combo...
If it is a flare, have you changed things up in your routine of eats, exercise, care and etc while out of town...check into that to..adjust and maybe that might curb the swelling.
Let me know what you decide, as I will do the same. My next appointment is next week, the 5th...decisions, decisions...egads...
Be well, Mela..
07-29-2008, 11:24 AM
Mela...how did you get ahead of my post.. :shock:
07-31-2008, 05:47 PM
Mela, wondering how you're doing? Joint pain is.....well, it's really a pain! Slows you down....always makes me cranky....even a bit depressed. I'm tapering off prednisone now (will be done in a couple of weeks!) I was on a moderate high dose for quite a while; then moderate; then 20 mg for long while, tapered to 10 for a long while; and so on. I had other issues that steroids were controlling; joint pain is relatively new to me, and I'm hoping to control it without going back up on steroids. We'll see. Let us know how you're doing. Don't let the pain get the best of you....make sure your docs know if it's becoming a serious issue for you.
Thanks for checking back, very thoughtful of you. You do indeed know what pain does, especially make you cranky. :x
Saw my rheum last week and she decided to double my Humira dose. Once a week instead of every other week. She said if I could stand it to do another prednisone taper as she is concerned about joint erosion. WooHoo!! Let's just add to pile! (note to self: remain positive at all costs) :D
Okay, so I will keep you all posted on the results of Humira every week. If anything at least this will serve as a log for medication information on our forum.
As for the joints, they are still swollen, which is why I have not been on often, hurts to type. I am at work and have to type so I decided to check in.
Take care all of you!! Til next time, Mela